Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 67, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 8, 2014, 11:00 AM MST for Pima County, Pinal County, Arizona. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2014, 11:00 AM MST (18:00 UTC)
- Expired
- Sep 8, 2014, 2:45 PM MST
- In force
- 4 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 56 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 11:50 AM MST | FLASH FLOOD | 4 W Catalina Foothills, AZ | TWITTER REPORT OF SWIFT WATER RESCUE AT RUDASILL RD BETWEEN ORACLE AND 1ST. |
| Sep 8, 12:38 PM MST | FLASH FLOOD | Oracle Junction, AZ | *** 1 FATAL *** FLASH FLOOD AT HIGHWAY 79 AND CADILLAC WASH. 76 YEAR OLD FEMALE FATALITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 6.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1182 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
094
WGUS55 KTWC 081800
FFWTWC
AZC019-021-082145-
/O.NEW.KTWC.FF.W.0067.140908T1800Z-140908T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
1100 AM MST MON SEP 8 2014
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN PIMA COUNTY IN SOUTHEAST ARIZONA...
THIS INCLUDES THE CITIES OF...TUCSON...ORO VALLEY...MARANA...
SOUTHEASTERN PINAL COUNTY IN SOUTHEAST ARIZONA...
* UNTIL 245 PM MST
* AT 1050 AM MST...HEAVY RAINFALL AND FLASH FLOODING CONTINUED
ACROSS A LARGE AREA...IMPACTING PORTIONS FOR THE GREATER TUCSON
AREA NORTHWARD TO ORACLE AND SADDLEBROOKE. SOME OF THE LARGER
WASHES HAD ALREADY RESPONDED TO THE EARLIER RAINFALL THIS
MORNING...WITH ELEVATED FLOWS BEING REPORTED IN THE RILLITO AND
ALAMO WASHES. OTHER WASHES WILL CONTINUE TO INCREASE IN FLOW
DURING THE NEXT FEW HOURS.
THIS FLASH FLOOD WARNING REPLACES THE OTHER WARNINGS CURRENTLY IN
EFFECT FOR SOUTHEAST PINAL AND EASTERN PIMA COUNTIES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN
MANUEL...ORACLE AND MAMMOTH...AND THE GREATER TUCSON AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES
AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3266 11121 3295 11072 3265 11045 3252 11046
3223 11046 3174 11047 3191 11106 3199 11133
$$3 follow-up statements
230
WGUS75 KTWC 081845
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1145 AM MST MON SEP 8 2014
AZC019-021-082145-
/O.CON.KTWC.FF.W.0067.000000T0000Z-140908T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-PINAL AZ-
1145 AM MST MON SEP 8 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM MST FOR
SOUTHEASTERN PINAL AND NORTHEASTERN PIMA COUNTIES...
AT 1135 AM MST...A LARGE AREA OF RAINFALL CONTINUED ACROSS PARTS OF
SOUTHEAST PINAL AND NORTHEAST PIMA COUNTIES. THE HEAVIEST RAINFALL
EXTENDED FROM ORACLE JUNCTION SOUTH THROUGH PARTS OF ORO VALLEY TO
FLOWING WELLS AND SOUTH TUCSON. THIS LINE OF HEAVY DOWNPOURS NEARLY
PARALLELED ORACLE ROAD AND STATE HIGHWAY 77 AS IT MOVED EASTWARD
AT 10 MPH.
FLASH FLOODING AND ELEVATED FLOWS IN SOME OF THE LARGER WASHES LIKE
THE CDO...RILLITO...AND TANQUE VERDE CAN BE ANTICIPATED THROUGH THIS
AFTERNOON.
LAT...LON 3266 11121 3295 11072 3265 11045 3252 11046
3223 11046 3174 11047 3191 11106 3199 11133
$$237
WGUS75 KTWC 082004
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
104 PM MST MON SEP 8 2014
AZC019-021-082145-
/O.CON.KTWC.FF.W.0067.000000T0000Z-140908T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-PINAL AZ-
104 PM MST MON SEP 8 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM MST FOR
SOUTHEASTERN PINAL AND NORTHEASTERN PIMA COUNTIES...
THE HEAVY RAINFALL THAT PRODUCED STREET FLOODING AND ELEVATED FLOWS
IN AREA WASHES AND SMALL STREAMS HAD ENDED EARLY THIS AFTERNOON.
RECENT RADAR IMAGERY SHOWED SOME LIGHT TO MODERATE RAIN STILL
FALLING ACROSS A LARGE AREA FROM ORACLE SOUTH TO TUCSON AND EAST OF
VAIL. RUNOFF FROM HEAVY RAINFALL EARLIER TODAY WILL CONTINUE TO
CAUSE FLOODING PROBLEMS...ESPECIALLY IN LOW-LYING AREAS AND WHERE
ROADS CROSS THROUGH NORMALLY DRY WASHES. THAT SAID...THE FLASH FLOOD
WARNING WILL REMAIN IN EFFECT THROUGH 245 PM MST TODAY.
REMEMBER...A FLASH FLOOD WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT
TONIGHT FOR MUCH OF SOUTHEAST ARIZONA AS THE POSSIBILITY FOR
ADDITIONAL RAINFALL WILL CONTINUE TO THREATEN THE REGION.
LAT...LON 3266 11121 3295 11072 3265 11045 3252 11046
3223 11046 3174 11047 3191 11106 3199 11133
$$859
WGUS75 KTWC 082150
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
250 PM MST MON SEP 8 2014
AZC019-021-082155-
/O.EXP.KTWC.FF.W.0067.000000T0000Z-140908T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-PINAL AZ-
250 PM MST MON SEP 8 2014
...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN PINAL AND
NORTHEASTERN PIMA COUNTIES...
THE THREAT FOR HEAVY RAINFALL HAD ENDED...BUT EXCESSIVE RUNOFF FROM
THE RAIN EARLIER TODAY WILL CONTINUE TO BE AN ISSUE FOR THE COMMUTE
HOME.
LATEST RADAR IMAGERY SHOWED THAT THE HEAVY RAINFALL HAD ENDED WITH
ONLY SOME LINGERING LIGHT TO MODERATE SHOWERS ACROSS SOUTHEAST PINAL
AND THE GREATER TUCSON AREA. THAT SAID...THE FLASH FLOOD WARNING WAS
ALLOWED TO EXPIRE ON TIME.
THE EXCESSIVE RUNOFF HAD RESULTED IN HIGH FLOWS IN THE RILLITO AND
CDO WASHES THIS AFTERNOON. THIS WATER FLOWS INTO THE SANTA CRUZ
RIVER WHICH HAS BEEN STEADILY RISES AS WELL THIS AFTERNOON. THESE
RISING WATER LEVELS HAVE PROMPTED THE ISSUANCE OF AN AREAL FLOOD
WARNING FOR THE LARGER STEM WASHES AND RIVERS IN THE TUCSON METRO
AREA UNTIL 845 PM MST.
LAT...LON 3266 11121 3295 11072 3265 11045 3252 11046
3223 11046 3174 11047 3191 11106 3199 11133
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 9:45 AM MST, 1 hour 15 minutes earlier.
Area forecast discussion, Sep 8, 9:45 AM MST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 945 AM MST MON SEP 8 2014 .SYNOPSIS...SCATTERED SHOWERS TO INCREASE IN COVERAGE AND INTENSITY TODAY THROUGH TONIGHT. SOME OF THESE STORMS WILL PRODUCE HEAVY RAIN. MOISTURE WILL BEGIN TO DIMINISH ON WESTERLY FLOW TUESDAY ONWARD FOR A BRIEF DRY PERIOD FROM LATE WEDNESDAY THROUGH LATE THURSDAY WITH AFTERNOON TEMPERATURES RISING BACK TO NORMAL LEVELS DURING THAT TIME. LOW END RAIN CHANCES WILL RETURN LATE NEXT WEEK AND INTO THE WEEKEND...BUT MAINLY EAST OF TUCSON. && .DISCUSSION...ALL OF THE MAJOR FLOODING ISSUES THIS MORNING HAVE BEEN UP IN MARICOPA COUNTY WHERE PHOENIX SKY HARBOR AIRPORT HAS RECORDED OVER 3" OF RAIN THIS MORNING...AN ALL-TIME DAILY RECORD. FOR OUR NECK OF THE CACTI WE'VE SEEN SCATTERED HEAVY RAINERS DEVELOP OVER PARTS OF PIMA AND PINAL COUNTIES. EXPECT THESE STORMS TO INCREASE IN AREAL COVERAGE THIS MORNING INTO THIS AFTERNOON. THE ONLY EXCEPTION TO THIS IS OUT IN WESTERN PIMA COUNTY WHERE I HAVE DROPPED THE FLASH FLOOD WATCH. THE THREAT OF HEAVY RAIN THIS MORNING INTO EARLY THIS AFTERNOON WILL BE ACROSS PINAL...CENTRAL/EASTERN PIMA AND SANTA CRUZ COUNTIES. THE EASTERN ZONE WILL BE UNDER THE THREAT MAINLY THIS AFTERNOON INTO EARLY THIS EVENING. RAN OUT ANOTHER UPDATE TO THE FORECAST FOR CURRENT TRENDS. && .AVIATION...VALID THRU 09/12Z SCTD-NUMEROUS SHRA ISOLD TSRA EXPECTED THRU 09/02Z. AREAS OF CEILINGS AT 5-8K FT AGL WITH MULTIPLE LEVELS ABV. LOCAL MVFR CEILINGS/VSBYS WITH THE STRONGER SHRA+/TSRA. SURFACE WIND GENERALLY LESS THAN 10 KTS EXCEPT GUSTY OUTFLOW WINDS IN THE VICINITY OF THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...DEEP MOISTURE ACROSS THE REGION WILL MAINTAIN THE THREAT FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA THROUGH THIS EVENING. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING HEAVY RAIN WITH THE POTENTIAL FOR LOCAL FLOODING PROBLEMS. 20-FOOT WINDS WILL GENERALLY BE LIGHT AND TERRAIN DRIVEN...EXCEPT FOR STRONG GUSTY OUTFLOWS ASSOCIATED WITH THUNDERSTORMS. THE DEEP MOISTURE OVER THE REGION WILL DIMINISH TUESDAY ONWARD RESULTING IN A DECREASING THREAT OF CONVECTION ACROSS THE AREA. && .TWC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MIDNIGHT THIS EVENING FOR MOST OF SOUTHEAST ARIZONA INCLUDING AZZ502>515. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Local storm report, Sep 8, 9:22 AM MST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
922 AM MST MON SEP 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 AM FLASH FLOOD 3 N DAVIS-MONTHAN AIR F 32.22N 110.87W
09/08/2014 PIMA AZ NWS EMPLOYEE
SAW A CAR STALLED IN FLOOD WATERS NEAR PARK PLACE MALL
&&
EVENT NUMBER TWC1400108
KDLocal storm report, Sep 8, 9:48 AM MST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
948 AM MST MON SEP 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 AM FLASH FLOOD 2 SE SADDLEBROOKE 32.51N 110.88W
09/08/2014 PINAL AZ TRAINED SPOTTER
SADDLEBROOKE WASH OUT OF ITS BANKS.
&&
EVENT NUMBER TWC1400109
GLZLocal storm report, Sep 8, 10:12 AM MST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1012 AM MST MON SEP 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM FLASH FLOOD 3 NE DAVIS-MONTHAN AIR 32.21N 110.84W
09/08/2014 PIMA AZ TWITTER
22ND STREET FLOODED FROM KOLB TO WILMOT
&&
EVENT NUMBER TWC1400110
KDLocal storm report, Sep 8, 10:18 AM MST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1018 AM MST MON SEP 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 AM FLASH FLOOD 1 SW ORACLE 32.61N 110.80W
09/08/2014 PINAL AZ TRAINED SPOTTER
WASHES FLOWING ACROSS THE STREETS. ROADS IMPASSIBLE.
&&
EVENT NUMBER TWC1400111
GLZLocal storm report, Sep 8, 10:29 AM MST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1029 AM MST MON SEP 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 AM FLASH FLOOD 2 SSW CATALINA FOOTHILL 32.28N 110.91W
09/08/2014 PIMA AZ LAW ENFORCEMENT
TRUCK DRIVER RESCUED BY PIMA COUNTY SHERIFF AT PONTATOC
AND RIVER ROADS.
&&
EVENT NUMBER TWC1400112
GLZThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:21 PM MST | Areal Flood Advisory | TWC | Pima | 84 min |
| Sep 7, 8:37 PM MST | Flash Flood Watch | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 21 hr |
| Sep 8, 7:31 AM MST | Areal Flood Advisory | TWC | Pinal | 3 hr |
| Sep 8, 8:47 AM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Sep 8, 8:58 AM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Sep 8, 9:05 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Sep 8, 9:25 AM MST | Flash Flood Warning | TWC | Pima, Pinal | 110 min |
| Sep 8, 9:27 AM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Sep 8, 10:06 AM MST | Flash Flood Warning | TWC | Pima, Pinal | 3 hr |
| Sep 8, 12:11 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Sep 8, 1:06 PM MST | Areal Flood Advisory | TWC | Cochise | 114 min |
| Sep 8, 1:18 PM MST | Flash Flood Warning | TWC | Cochise | 87 min |
| Sep 8, 1:40 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Sep 8, 2:45 PM MST | Areal Flood Warning | TWC | Pima | 6 hr |
| Sep 8, 3:00 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Sep 8, 3:13 PM MST | Areal Flood Advisory | TWC | Greenlee | 3 hr |
| Sep 8, 3:27 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.